MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE; VENTRICULAR (ASSIST) BYPASS
Model Number 105306
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that patient had a sternal wound with abscess.The culture was escherichia coli.They returned to operating room for debridement.At the time, they had a wound vac in place.The patient remained chronic antibiotics.Healthcare planned to continue to monitor.The patient was admitted from (b)(6) 2025.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the pump remains in use supporting the patient.A correlation between the device and the report of infection could not be conclusively determined.Infection is listed in the instructions for use as a potential adverse event that may be associated with the use of heartmate 3 left ventricular assist system.Infection has been previously investigated and will continue to be monitored through quality data reviews, which are conducted on production and post product signals to evaluate if products are conforming to product requirements.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22136258
Report Number2916596-2025-03596
Device Sequence Number7343347
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)160331
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2016
Device Model Number105306
Device Catalogue Number105306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight84 KG